Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 104, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 8, 2019, 3:28 AM EST. It took effect at Dec 8, 2019, 5:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2019, 3:28 AM EST (08:28 UTC)
- In effect from
- Dec 8, 2019, 5:00 PM EST
- Expired
- Dec 9, 2019, 12:51 AM EST
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
865 WHUS71 KPHI 080828 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 328 AM EST Sun Dec 8 2019 ANZ450>452-082200- /O.NEW.KPHI.SC.Y.0104.191208T2200Z-191209T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 328 AM EST Sun Dec 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST MONDAY... * WHAT...South to southeast winds 10 to 15 kt with gusts up to 25 kt. * WHERE...The Atlantic coastal waters from Great Egg Inlet north to Sandy Hook. * WHEN...From 5 PM this afternoon to 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Robertson
3 follow-up statements
960 WHUS71 KPHI 082054 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 354 PM EST Sun Dec 8 2019 ANZ450>452-090600- /O.CON.KPHI.SC.Y.0104.191208T2200Z-191209T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 354 PM EST Sun Dec 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...South to southeast winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
930 WHUS71 KPHI 090244 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 944 PM EST Sun Dec 8 2019 ANZ450>452-090600- /O.CON.KPHI.SC.Y.0104.000000T0000Z-191209T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 944 PM EST Sun Dec 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...South to southeast winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
196 WHUS71 KPHI 090551 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1251 AM EST Mon Dec 9 2019 ANZ451-452-092300- /O.CAN.KPHI.SC.Y.0104.000000T0000Z-191209T0600Z/ /O.NEW.KPHI.SC.Y.0105.191209T1100Z-191210T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1251 AM EST Mon Dec 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST TUESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Coastal waters from Manasquan Inlet to Great Egg Inlet. * WHEN...From 6 AM this morning to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450-092300- /O.CAN.KPHI.SC.Y.0104.000000T0000Z-191209T0600Z/ /O.NEW.KPHI.SC.Y.0105.191209T1400Z-191210T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 1251 AM EST Mon Dec 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST TUESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...From 9 AM this morning to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-092300- /O.NEW.KPHI.SC.Y.0105.191209T1100Z-191210T1100Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1251 AM EST Mon Dec 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST TUESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Great Egg Inlet to Fenwick Island. * WHEN...From 6 AM this morning to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-092300- /O.NEW.KPHI.SC.Y.0105.191210T0000Z-191210T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1251 AM EST Mon Dec 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Delaware Bay. * WHEN...From 7 PM this evening to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 9:18 PM EST, 6 hours 10 minutes earlier.
Area forecast discussion, Dec 7, 9:18 PM EST, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 918 PM EST Sat Dec 7 2019 .SYNOPSIS... High pressure will continue settling into the region tonight then moves offshore on Sunday. A warm front will lift north across the area on Monday ahead of the next low pressure system impacting the region through mid-week. A cold front will pass through late Tuesday then strong high pressure will build into the northeastern US through Thursday. Low pressure will return into next weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 930 pm update: Models continue to struggle with the cooling outside of the urban corridor. Made additional adjustments earlier to lower lows in these areas and to knock down hourly temperatures a couple more degrees. Forecast is still verifying too warm in general, but expect this to improve in the next couple hours as the rate of cooling slows. 630 pm update: Temperatures are a challenge early this evening, as the urban heat island is keeping things warmer than forecast in the Philly metro while the rural/valley locations are tanking quickly. Suspect there will be a few hours in which temperatures are much more variable than the grids depict, but I did make an effort to simulate this variability a bit more. Previous discussion... High pressure will be directly across the area tonight. Clear skies and cold temperatures are expected. Lows will be close to 10 across the far north and in the teens and low 20s elsewhere. Reduced the temps across the north sharply from earlier with the snow on the ground and near ideal radiational conditions expected. Readings for metro Philadelphia will be in the mid 20s. Winds will be light and variable. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... The center of the high will be offshore by morning but it will remain in control of the weather thru the day. Sunny or mostly sunny skies are expected through the day. After a very cold morning, temperatures will rebound back to near normal readings by afternoon. Highs will range from the upper 30s/low 40s N/W to near 50 S/E and metro Philadelphia. Winds will increase from the SE to S at 5 to 10 mph by early afternoon then switch around to SW late. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A busy start to the extended forecast period as a strong surface low moves out of the plains and into the Great Lakes region. The first affects of this system will be the arrival of a warm front Sunday night from south to north. An elongated vorticity impulse along the front will likely drive an area of moderate rain northward along the coast Sunday night. Several vorticity impulses will move from southeast to northeast through the region Monday through early Wednesday, which will translate into several periods of enhanced lift and heavier rounds of rainfall. Forecast soundings suggest precip could begin as a mix of rain and snow across the higher elevations of the Southern Poconos and across Sussex County, NJ- maybe even into the Lehigh Valley as well into early Monday morning. No accumulations are expected though, and rising temperatures into the 50s Monday will lead to quickened melting of any snow. Heading into Tuesday, a cold front is expected to move across the area into the evening. Rainfall rates will likely increase as the precipitation shield expands across central PA along the front. PW values will likely exceed 1.00 inches and approach 1.25-1.50 inches Monday-Tuesday, so there could be period of moderate to heavy rainfall at times. With the first round of rainfall Monday-Monday night, we could get around 1.00-1.25 inches, and with the second round of rainfall, we could get 0.50-0.75 inches. There is a chance for some poor drainage/nuisance type flooding in areas of heavier rainfall during Monday-Tuesday. The longer duration of the rain should preclude any major flood concerns beyond this, however. Storm total rainfall generally ranges from 1-2 inches. The front may stall to an extent as it moves offshore. The EC is more centralized in this camp, forecasting one additional impulse to ride along the front Wednesday morning, which would linger rainfall. The GFS still under-rides the CAA behind the front, suggesting a more substantial sneaker snow event may unfold early Wednesday morning. Am not currently buying this completely, contrary to many of our wishes. Climatologically, it is tough to keep the moisture around behind the fropa in these types of systems. This may very well follow a similar pattern to the storm system before Thanksgiving with a quick hour of snow showers with little to now accumulation. There is also the chance a few isolated lake-effect streamers may make their way into the Poconos in the afternoon, but chances of this are not very high attm. Highs will be much cooler in the 30s and 40s Wednesday compared to the 50s and 60s on Monday and Tuesday. On Thursday, strong 1040-1045 mb high pressure will be moving from the Great Lakes region toward the northeastern CONUS with strong zonal flow aloft. Cold air advection will be underway early, then the north to northwesterly winds will decrease throughout the day. High temps will struggle to climb into the 30s area wide. Otherwise mainly clear and dry conditions are expected with surface dewpoints likely in the single digits. Temps will fall quickly Thursday evening, but lows will depend on the proximity of the center of the high across New England. If it's farther away, winds will stay more elevated and temps would not be as cold. Nevertheless, temps will be on the order of 10 degrees below normal. On Friday, the cold and dry airmass will be recovering with cold advection shut off, but temps will likely top out a few degrees below normal. The GFS is aggressive in amplifying a southern stream wave ejecting from the southwestern CONUS arriving along the East Coast Friday, however it certainly appears to be an outlier compared to other deterministic medium range guidance; I have discounted its validity and left sub-mentionable PoPs for this period. Clouds will be on the increase throughout the day though with longwave upper troughing developing across the central US. The next big rain-making system will impact the region starting early Saturday as the aforementioned upper troughing propagates closer to the East Coast. Depending on how persistent the cold surface air remains entrenched, could certainly a period of wintry mix at the precip onset early Saturday, but confidence on this is low. Medium range guidance differs quite a bit on the exact timing of the precipitation, but precipitation does appear likely. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR with light/variable winds. High confidence. Sunday...VFR with light/variable winds in the morning becoming southerly up to 10 kt during the afternoon. High confidence. Outlook... Sunday night...Conditions may lower to MVFR later in the overnight as a warm front lifts through the region. South-southeasterly winds from 5 to 10 knots. Moderate confidence. Monday-Tuesday...An extended period of MVFR and IFR conditions likely as periods of rain move across the area. Southeast winds early Monday become southwest once a warm front lifts across the area Monday. Winds from 5 to 10 knots shift to the northwest behind a cold front later Tuesday into Tuesday night with a few gusts to 15 knots possible as this occurs. Moderate confidence. Tuesday night-Wednesday...Rain or snow remains possible with MVFR or IFR conditions possible. IFR conditions to improve to VFR Wednesday afternoon. West to northwest winds become gusty to 20-25 knots on Wednesday. Westerly winds should drop below 15 knots Wednesday night. Moderate confidence. && .MARINE... High pressure across the waters this evening will move to the east overnight. A return flow will develop behind the high on Sunday. Sub-SCA conditions are expected. Fair weather. Seas 2 to 3 ft tonight and Sunday. On Delaware Bay waves 1 to 2 ft at most. Outlook... Small Craft Advisory conditions will likely be developing throughout the day Monday with seas building up to 9 feet Monday night and winds gusting up to 30 kts on ocean waters. These conditions will persist through Tuesday before gradually diminishing Tuesday night. On Wednesday, offshore winds will be in the 20-25 kts range with seas 4-5 feet. Small Craft Advisory conditions probable. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Staarmann Near Term...CMS/O'Hara Short Term...O'Hara Long Term...Davis/Staarmann Aviation...CMS/Davis Marine...O'Hara/Staarmann
Hazardous weather outlook, Dec 7, 3:53 PM EST, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 353 PM EST Sat Dec 7 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-082100- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 353 PM EST Sat Dec 7 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-082100- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 353 PM EST Sat Dec 7 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.